• Paclitaxel

    Asked by Saddie on Monday, November 30, 2020

    Paclitaxel

    Ready to start paclitaxel. Looking for feedback on side affects

    1 Answer from the Community

    • MarcieB's Avatar
      MarcieB

      I had it every week for 11 weeks. I was supposed to have 12 treatments, but after 8 the doctors really became sensitive to the neuropathy I was experiencing. It was mainly my feet, but they wanted to make certain it didn't effect my hands because I am an artist. It was decided I would forgo the last treatment.

      They will tell you a bunch of stuff that *could* happen, but everyone is different. You may not experience anything remiss. After a few treatments I developed a light rash on my arms. It was annoying, but never really got worse. Some of my fingernails separated from the nailbed, but I did not lose them. Same for both of my big toes. My red count went low once and I had to have platelets. And I had trouble with lower GI issues (mostly because I have hemorrhoids - blah to that!). The neuropathy in my feet began after about 5 treatments.

      My doctor said taxol would be easy to tolerate after the intensity of my previous treatment, and in some ways that was true. I didn't experience fatigue or nausea. I could concentrate and read and study - which helped distract me from any discomfort.

      I am almost two years past that treatment. The rash went away rather quickly and my nails all easily recovered except for one small spot on one nail that hasn't re-attached. It has not caused me a problem. My hands function just fine, but my feet still have traces of neuropathy - mostly it just feels like I have socks bunched up under my toes. Lately I think it has improved.

      So, it's kind of a battle, but not as bad as some treatments. I spent a lot of time in my recliner with a comforter, watching Hallmark Christmas movies. (I KNOW they are all alike - I am now an expert on them -lol!) Give yourself permission to rest through it and allow people to help you. Know that you are killing those darn cancer cells and the inconvenience is temporary. Check back in with us and tell us how you are doing. :-)

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.